Alert archive / Ohio / Small Craft Advisories in 2024

Small Craft Advisory 80, NWS Cleveland, OH

November 13, 2024

NWS Cleveland, OH issued this small craft advisory at Nov 13, 2024, 3:04 PM EST. It took effect at Nov 13, 2024, 9:23 PM EST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Nov 13, 2024, 3:04 PM EST (20:04 UTC)
In effect from
Nov 13, 2024, 9:23 PM EST
Expired
Nov 14, 2024, 3:29 PM EST
In force
18 hr
Issued by
NWS Cleveland, OH

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Nov 13, 12:39 PM EST, 2 hours 25 minutes earlier.

Area forecast discussion, Nov 13, 12:39 PM EST, 2 hours 25 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
1239 PM EST Wed Nov 13 2024

.SYNOPSIS...
A low pressure system will move east across the Lower Great Lakes
tonight night through Thursday. High pressure will return on
Friday and persist through the weekend.

&&

.NEAR TERM /THROUGH THURSDAY/...
920 AM Update...
No changes this morning under high pressure.

Previous Discussion...
The main focus of the near term period will be a low pressure
system moving east through the Lower Great Lakes Wednesday
night through Thursday, resulting in another round of widespread
rainfall across the area.

Quiet weather is expected for much of today as an upper-level
ridge axis arrives into the region, with surface high pressure
gradually fleeting eastwards into New England. Above-average
temperatures generally in the mid-50s are expected. A
particularly dry low and mid-level air mass currently in place
across the region may allow some lower dew points to mix down
to the surface this afternoon and evening, resulting in relative
humidity values to fall into the lower 30s to perhaps upper 20s
at times.

By late Wednesday night, the upper-level ridge will retreat
towards the East Coast, giving way for the arrival of an upper-
level trough. This upper-level trough is expected to weaken and
become a closed low by Thursday as it slowly meanders east
across the Ohio Valley. Widespread rain ahead of the trough
will spread north and northeast into the area late Wednesday
night through Thursday, with total rainfall amounts generally in
the 0.50 to 0.75-inch range. A modest S to SE LLJ is expected
to accompany the trough, with 925 mb winds peaking at around 40
to 45 knots overnight into Tuesday morning. Mixing heights will
generally not be favorable for any significant surface wind
gusts across much of the area. The exception is the lakeshore
of Northwest Pennsylvania, where downsloping winds could result
in periodic gusts of 35 to 40 mph.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
Upper level low over Ohio on Thursday night will slide southeast
towards the Mid-Atlantic on Friday. An inverted surface trough and
perhaps even a weak surface low may linger over Lake Erie, providing
a continued focus for showers. While mid-level dry out, low levels
look to remain quite moist below 7K feet. The airmass does not cool
sufficiently for pure lake effect showers but some enhancement is
likely with shallow lift near Lake Erie and weak low level cold
advection all the way into Friday night. POPs taper down into the
chance range by Friday with light qpf amounts. High temperatures are
forecast to be in the low 50s Friday and mid 50s Saturday. Skies
tend to scatter out through the day on Saturday as high pressure
builds east overhead.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
The long term period begins with another upper level ridge extending
north to the eastern Great Lakes then shifting east as a trough
moves through the northern stream and approaches the Great Lakes.
Temperatures will be above normal on Sunday in the upper 50s to low
60s. Increasing clouds are expected with southerly flow but there is
less certainty in when or where precipitation may develop. Best
chances look to be near or downwind of Lake Erie on Sunday night as
the trough crosses the eastern Great Lakes. Long range models have
struggled over the last several cycles with details and placement of
better moisture advection. The ECMWF and GFS both point towards the
ridge building again on Tuesday before the next trough moves out of
the Plains. Overall the long term continues to look warm but with
some indication that a trough may finally win out with cooler
temperatures later next week.

&&

.AVIATION /18Z Wednesday THROUGH Monday/...
Clouds on the increase with ceilings lowering through the
forecast period. Low pressure system moves into the area with
increasing winds and rain chances on the rise as well. Ceilings
into restrictions shortly after the onset of the showers after
06Z for the western terminals, a bit later further east. IFR
should be expected, but LIFR is questionable due to the fact
that the surface/near surface winds will be strong and gusty.
Expecting 20-30kts, and 40kts in the gusts for ERI. Showers for
several hours, and some IFR visibilities to be expected as well,
but less than 1SM will be hard to come by in rain and wind. Not
going with LLWS due to the gusty nature of the winds suggesting
low level mixing.

Outlook...Non-VFR expected in periods of rain and low ceilings
Wednesday night into Friday.

&&

.MARINE...
East winds of 10-20 knots this morning will become southeasterly
today and southerly tonight as low pressure approaches the Great
Lakes Region. A low level jet of 45 knots moves over Lake Erie
tonight resulting in winds increasing to 15-25 knots(locally up to
30). Generally expecting winds to approach Small Craft criteria in
the 09-18Z time frame but given the offshore component the higher
waves will be out over the open waters. Low pressure weakens as it
crosses Lake Erie Thursday night, moving southeast towards West
Virginia. Winds become northwesterly behind the low but generally
remain 15 knots or less and decreases on Saturday.

High pressure overhead on Saturday night builds east on Sunday as
low pressure passes north of the Great Lakes. Southwesterly winds of
15-20 knots Sunday night into Monday will likely result in a brief
window of Small Craft Advisory conditions.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...Kahn
NEAR TERM...Kahn/26
SHORT TERM...KEC
LONG TERM...KEC
AVIATION...26
MARINE...KEC
Hazardous weather outlook, Nov 13, 4:38 AM EST, 10 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
438 AM EST Wed Nov 13 2024

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-140945-
Ripley to Buffalo NY extending from 5NM off shoreline to US-
Canadian border-Maumee Bay to Reno Beach OH-
Reno Beach to The Islands OH-The Islands to Vermilion OH-
Vermilion to Avon Point OH-Avon Point to Willowick OH-
Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH-
Conneaut OH to Ripley NY-
Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM
offshoreline to US-Canadian border-
Reno Beach to The Islands OH beyond 5NM off shoreline to US-
Canadian border-
The Islands to Vermilion OH beyond 5 nm off shoreline to US-
Canadian border-
Vermilion to Avon Point OH beyond 5 nm off shoreline to US-
Canadian border-
Avon Point to Willowick OH beyond 5 nm off shoreline to US-
Canadian border-Willowick to Geneva-on-the-
Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the-
Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border-
Conneaut OH to Ripley NY beyond 5 nm off shoreline to US-
Canadian border-Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-
Geauga-Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-
Trumbull-Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-
Marion-Morrow-Holmes-Knox-Ashtabula Lakeshore-Northern Erie-
Southern Erie-
438 AM EST Wed Nov 13 2024

This Hazardous Weather Outlook is for Lake Erie, north central
Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 13, 1:34 PM ESTWind AdvisoryCLEErie20 hr

Nearby

Small Craft Advisories in Ohio, 2024Every small craft advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.